Kansas, 2005

Damaging Winds in Kansas, July 26, 2005

July 26, 2005 · NWS GID · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 26, 1:43 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 26, 1:43 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
243 AM CDT TUE JUL 26 2005

.DISCUSSION...FIRST CONCERN SURROUNDS ONGOING SHOWERS AND
THUNDERSTORMS.  MOSAIC OF AREA RADARS CONTINUES TO SHOW WIDESPREAD
SHOWERS AND THUNDERSTORMS FROM NORTHERN KANSAS INTO SOUTHERN
NEBRASKA.  THIS AREA OF RAINFALL WAS INITIATED EARLIER YESTERDAY AS
A COLD FRONT MOVED ACROSS THE AREA.  THIS FRONTAL BOUNDARY IS
EXPECTED TO CONTINUE ITS MOVEMENT SOUTH TODAY WHICH SHOULD GRADUALLY
TAKE THE RAIN WITH IT AS ISENTROPIC LIFT OVER THE BOUNDARY SHIFTS
SOUTH.  MODEL GENERATED VERTICAL VELOCITIES SHUT DOWN THE BEST LIFT
DURING THE MORNING FROM NORTH TO SOUTH...AND GOING GRIDS HAVE
ALREADY GOT THIS TREND COVERED.

TEMPERATURES WILL STRUGGLE TODAY WITH LOW LEVEL COLD AIR ADVECTION
AND CLOUDS...ESPECIALLY DURING THE MORNING.  DECIDED TO NOT GO QUITE
AS COLD AS GUIDANCE WOULD SUGGEST IN THE NORTH AND WEST...SINCE MID
60S SEEMS A BIT TOO COLD IF WE CAN GET ANY BREAKS IN THE CLOUDS.
CLOUDS WILL CLEAR TONIGHT AS HIGH PRESSURE BUILDS INTO THE CENTRAL
PLAINS.  THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW
TEMPERATURES TO FALL OFF NICELY.  OVERALL MADE FEW CHANGES TO THE
GOING FORECAST WITH LOWS TONIGHT AROUND 50 NORTH TO NEAR 55 SOUTH.
INTERESTING TO NOTE THAT LOW TEMPERATURE RECORDS FOR JULY 27 ARE: 52
AT GRI...53 AT HSI...AND 52 AT EAR.  THINK THERE COULD ALSO BE SOME
PATCHY FOG LATE TONIGHT/WEDNESDAY MORNING DUE TO THE WIDESPREAD
RAINFALL THIS MORNING AND GOOD RADIATIONAL COOLING EXPECTED
TONIGHT...BUT WONT ADD IT INTO THE GRIDS JUST YET SINCE FORECAST
SOUNDINGS AND TIME CROSS SECTIONS ARE NOT REALLY SHOWING MUCH
BOUNDARY LAYER SATURATION AT THIS TIME.

SOUTHWEST FLOW AND LESS CLOUDS ON WEDNESDAY SHOULD HELP TEMPERATURES
RETURN TO THE UPPER 70S TO AROUND 80.  THE WARM UP LOOKS TO CONTINUE
THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND AS THE UPPER
LEVEL RIDGE AGAIN STARTS TO BUILD ACROSS THE CENTRAL PLAINS.  THE
BUILDING RIDGE WILL ALSO BRING MAINLY DRY WEATHER...HOWEVER THE GFS
AND NAM BOTH SUGGEST A WEAK FRONTAL BOUNDARY MAY TRY TO MOVE INTO
NORTHERN NEBRASKA ON THURSDAY.  HOW MUCH MOISTURE RETURNS BY
THURSDAY AND PLACEMENT OF THE LOW LEVEL CONVERGENCE ALONG THE FRONT
IS STILL UNCERTAIN.  AFTER COLLABORATION WITH OAX AND
LBF...WILL CONTINUE THE DRY FORECAST ON THURSDAY...BUT THIS WILL
HAVE TO BE WATCHED AND COULD BE WORTH A SMALL POP AT SOME POINT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

KING
Hazardous weather outlook, Jul 25, 11:05 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT TUE JUL 26 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-261200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
1205 AM CDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...REST OF TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA
DURING THE OVERNIGHT HOURS.  THE PRIMARY HAZARD IS EXPECTED TO BE
HEAVY RAINFALL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON
TUESDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS.  SEVERE WEATHER IS
NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED ANYMORE TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

KING

The radar

The Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 09:43 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mitchell

When
July 26, 3:45 AM CST
Where
Mitchell County, Beloit
Measured
51 kt (59 mph) measured gust
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
39.467, -98.117

Thunderstorm Wind, Mitchell

When
July 26, 4:15 AM CST
Where
Mitchell County, Cawker City
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.517, -98.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452802, 5452803.